Alert archive / Nebraska / Flash Flood Warnings in 2016
Flash Flood Warning 24, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at Aug 11, 2016, 9:39 PM CDT for Douglas County, Sarpy County, Saunders County, Nebraska. It was in force for 3 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 11, 2016, 9:39 PM CDT (02:39 UTC)
- Expired
- Aug 12, 2016, 12:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Flood severity
- None
Counties Douglas County, NE, Sarpy County, NE, Saunders County, NE
The radar
The Omaha radar (KOAX), 23 km from the middle of the area, began a volume at 02:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 9:41 PM CDT | FLOOD | Omaha, NE | CAR STUCK IN WATER NEAR 108TH AND M |
| Aug 11, 9:41 PM CDT | FLOOD | Omaha, NE | REPORTS OF CARS STUCK IN WATER NEAR 96TH AND L |
| Aug 11, 9:41 PM CDT | HEAVY RAIN 3 | Omaha, NE | JUST UNDER 3 INCHES AT 180TH AND F |
| Aug 11, 10:00 PM CDT | FLASH FLOOD | Omaha, NE | CAR STUCK IN WATER NEAR 108TH AND M STREETS. REPORT VIA SOCIAL MEDIA. |
| Aug 11, 10:01 PM CDT | FLASH FLOOD | Omaha, NE | SIX CARS STUCK IN WATER NEAR 96TH AND L STREETS. REPORT VIA SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 2.7 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3289 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1414 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 9.1
The text
As transmitted.
463
WGUS53 KOAX 120239
FFWOAX
NEC055-153-155-120545-
/O.NEW.KOAX.FF.W.0024.160812T0239Z-160812T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
939 PM CDT THU AUG 11 2016
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DOUGLAS COUNTY IN EAST CENTRAL NEBRASKA...
SARPY COUNTY IN EAST CENTRAL NEBRASKA...
SOUTHEASTERN SAUNDERS COUNTY IN EAST CENTRAL NEBRASKA...
* UNTIL 1245 AM CDT
* AT 938 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE
ALREADY FALLEN AROUND GRETNA. FLASH FLOODING IS EXPECTED TO BEGIN
SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
OMAHA...LA VISTA...RALSTON...GRETNA...MILLARD...BOYS TOWN...KOA
CAMPGROUND AND CHALCO.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 75 IN NEBRASKA NEAR MILE MARKER 97.
INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 430 AND 448.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 4135 9596 4120 9602 4105 9627 4111 9632
4132 9618
$$
MILLER3 follow-up statements
528
WGUS73 KOAX 120257
FFSOAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
957 PM CDT THU AUG 11 2016
NEC055-153-155-120545-
/O.CON.KOAX.FF.W.0024.000000T0000Z-160812T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DOUGLAS NE-SARPY NE-SAUNDERS NE-
957 PM CDT THU AUG 11 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT FOR
PARTS OF DOUGLAS...PARTS OF SARPY AND SOUTHEASTERN SAUNDERS
COUNTIES...
AT 955 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN. TWO TO FIVE INCHES OF RAIN HAVE ALREADY FALLEN IN MUCH
OF THE WARNED AREA. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE...
OMAHA...LA VISTA...RALSTON...GRETNA...MILLARD...BOYS TOWN...
KOA CAMPGROUND AND CHALCO.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 75 IN NEBRASKA NEAR MILE MARKER 97.
INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 430 AND 448.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 4135 9596 4120 9602 4105 9627 4111 9632
4132 9618
$$
MILLER926
WGUS73 KOAX 120405
FFSOAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1105 PM CDT THU AUG 11 2016
NEC055-153-155-120545-
/O.CON.KOAX.FF.W.0024.000000T0000Z-160812T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DOUGLAS NE-SARPY NE-SAUNDERS NE-
1105 PM CDT THU AUG 11 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT FOR
PARTS OF DOUGLAS...PARTS OF SARPY AND SOUTHEASTERN SAUNDERS
COUNTIES...
AT 1101 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
RAIN ACROSS THE WARNED AREA...BUT THE RAIN WAS LIGHTER THAN IT WAS
EARLIER. RAIN AMOUNTS FROM TWO TO FIVE INCHES HAD ALREADY FALLEN.
THE THREAT FOR FLASH FLOODING AND STREET FLOODING SHOULD SLOWLY
DECREASE AFTER MIDNIGHT.
SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE...
OMAHA...LA VISTA...RALSTON...GRETNA...MILLARD...BOYS TOWN...
KOA CAMPGROUND AND CHALCO.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 75 IN NEBRASKA NEAR MILE MARKER 97.
INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 430 AND 448.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 4135 9596 4120 9602 4105 9627 4111 9632
4132 9618
$$
MILLER245
WGUS73 KOAX 120552
FFSOAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1252 AM CDT FRI AUG 12 2016
NEC055-153-155-120601-
/O.EXP.KOAX.FF.W.0024.000000T0000Z-160812T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DOUGLAS NE-SARPY NE-SAUNDERS NE-
1252 AM CDT FRI AUG 12 2016
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN DOUGLAS...NORTHWESTERN
SARPY AND SOUTHEASTERN SAUNDERS COUNTIES HAS EXPIRED...
THE HEAVY RAIN HAS ENDED. FLOODING IS NO LONGER EXPECTED TO POSE A
THREAT. PLEASE CONTINUE TO HEED ANY REMAINING ROAD CLOSURES.
LAT...LON 4135 9596 4120 9602 4105 9627 4111 9632
4132 9618
$$
FOBERTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 6:54 PM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Aug 11, 6:54 PM CDT, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
654 PM CDT THU AUG 11 2016
.SHORT TERM...(tonight through Sunday)
Issued at 303 PM CDT Thu Aug 11 2016
The 12z upper-air analysis revealed a mid to upper-level low
over Saskatchewan with a trailing trough across the Interior
West. These data and current water vapor imagery suggest the
presence of a weak perturbation tracking across South Dakota and
Nebraska, ahead of the primary, western U.S. trough. At the
surface, a cold front stretched from eastern South Dakota to
central Nebraska as of 20z, with an outflow boundary gradually
becoming poorer defined as it lifts north through eastern Nebraska
and western Iowa.
Thunderstorms are beginning to increase in both coverage and
intensity ahead of the cold front from northeast Nebraska into
southeast South Dakota and northwest Iowa owing to persistent
low-level warm advection and increasing height falls attendant to
the NE/SD disturbance mentioned above. This activity is likely
still elevated, and rooted above a cap situated at the base of an
elevated-mixed layer. However with time, continued heating of the
warm sector coupled with low-level uplift along the front should
foster surface-based storms amidst an environment characterized by
mlCAPE of 2000-3000+ j/kg and 30-40 kt of effective bulk shear.
As such, isolated severe storms are possible as highlighted by the
current day 1 convective outlook from the SPC. While locally
damaging wind gusts and heavy rainfall appear to be the primary
hazards, a conditional threat for large hail and possibly a brief
tornado exists, contingent on the evolution of supercell storm
modes.
Showers and thunderstorms will likely persist tonight both along
and in the wake of the surface cold front as it continues
southeast across the area. While localized flooding is possible,
uncertainty in specifically where the band of heaviest rain will
set up coupled with relatively dry antecedent conditions precludes
us from considering a flash flood watch at this juncture.
Some of these showers and storms could linger into Friday,
especially across portions of southeast Nebraska and southwest
Iowa. We will see a slightly cooler and perhaps a bit drier air
mass filter into the area behind the cold front with highs on
Friday in the lower to mid 80s.
This weekend, we will remain in northwest flow aloft with a
surface ridge axis gradually building through the lower Missouri
Valley. This pattern should yield dry conditions with high
temperatures in the mid 80s and cooler overnight lows (compared to
recent nights) in the lower to mid 60s.
.LONG TERM...(Sunday night through Thursday)
Issued at 303 PM CDT Thu Aug 11 2016
Latest medium-range guidance suggests that a quasi-zonal belt of
polar westerlies will reside along the U.S.-Canadian border
through early next week with some amplification to the pattern by
the middle to latter part of the week. It appears that
precipitation chances will remain low through the extended period
with highs generally in the 80s.
&&
.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 641 PM CDT Thu Aug 11 2016
Rather complicated fcst with TSRA spread across the region...thus
confidence is quite low. At any rate...latest trends in addition
to model guidance suggest a low probability of anymore convection
making a direct hit at KOFK the rest of this evening.
However...rogue TSRA outflow may well spark something over NERN
Neb. For now will just go with VCTS this evening until situation
becomes a bit more clear. As for KOMA/KLNK...radar trends indicate
a line forming just to the west of both terminals. In
addition...another complex over n-cntrl KS was making a push to
the NE. The bottom line is that occasional convection is likely at
both TAF site during the evening hours. TSRA activity should be
exiting EWD sometime after midnight.
&&
.OAX Watches/Warnings/Advisories...
NE...Heat Advisory until 8 PM CDT this evening for NEZ051>053-066>068-
078-088>093.
IA...Heat Advisory until 8 PM CDT this evening for IAZ056-069-079-080-
090-091.
&&
SHORT TERM...Mead
LONG TERM...Mead
AVIATION...DEEHazardous weather outlook, Aug 11, 9:18 PM CDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 918 PM CDT THU AUG 11 2016 IAZ069-079-080-090-091-NEZ051>053-066>068-089>092-121630- POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-SAUNDERS-DOUGLAS- SARPY-LANCASTER-CASS-OTOE-GAGE-JOHNSON-NEMAHA-PAWNEE- 918 PM CDT THU AUG 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...EAST CENTRAL NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND FRIDAY THUNDERSTORM HAVE INCREASED IN AREAL COVERAGE WITH LITTLE MOVEMENT OVER THE LAST SEVERAL HOURS...LEADING TO THE POSSIBILITY OF LOCALLY HEAVY RAINFALL CAUSING FLASH FLOODING OVER THE REGION. EVEN THOUGH THE THREAT FOR WIDESPREAD SEVERE WEATHER HAS DIMINISHED...IT CANNOT BE RULED OUT THAT A FEW STORMS MAY APPROACH OR BECOME SEVERE WITH DAMAGING WINDS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL PROBABLY NOT BE NEEDED TONIGHT OR FRIDAY. NEZ011-012-016-121630- KNOX-CEDAR-ANTELOPE- 918 PM CDT THU AUG 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEBRASKA. .DAY ONE...TONIGHT AND FRIDAY A CLUSTER OF THUNDERSTORMS OVER SOUTH-CENTRAL SOUTH DAKOTA WILL PUSH INTO NORTHEAST NEBRASKA WITHIN THE NEXT COUPLE HOURS. EVEN THOUGH THE THREAT FOR WIDESPREAD SEVERE WEATHER HAS DIMINISHED...IT CANNOT BE RULED OUT THAT A FEW STORMS MAY APPROACH OR BECOME SEVERE WITH DAMAGING WINDS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL PROBABLY NOT BE NEEDED TONIGHT OR FRIDAY. IAZ043-055-056-NEZ015-017-018-030>034-042>045-050-065-078-088-093- 121630- MONONA-HARRISON-SHELBY-THURSTON-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-SEWARD- SALINE-JEFFERSON-RICHARDSON- 918 PM CDT THU AUG 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND FRIDAY OCCASIONAL THUNDERSTORMS WILL BE POSSIBLE DURING THE OVERNIGHT HOURS. EVEN THOUGH THE THREAT FOR WIDESPREAD SEVERE WEATHER HAS DIMINISHED...IT CANNOT BE RULED OUT THAT A FEW STORMS MAY APPROACH OR BECOME SEVERE WITH DAMAGING WINDS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL PROBABLY NOT BE NEEDED TONIGHT OR FRIDAY.
In the hours before
Special weather statement, Aug 11, 8:07 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 807 PM CDT THU AUG 11 2016 IAZ069-NEZ045-051>053-067-120145- POTTAWATTAMIE IA-DOUGLAS NE-CASS NE-WASHINGTON NE-SAUNDERS NE- SARPY NE- 807 PM CDT THU AUG 11 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN POTTAWATTAMIE... EASTERN DOUGLAS...NORTHWESTERN CASS...SOUTHEASTERN WASHINGTON...SARPY AND SOUTHEASTERN SAUNDERS COUNTIES UNTIL 845 PM CDT... AT 804 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF FORT CALHOUN TO 3 MILES NORTHEAST OF ASHLAND. MOVEMENT WAS NORTHEAST AT 30 MPH. SMALL HAIL...HEAVY RAIN AND WINDS OF AROUND 40 MPH WILL BE POSSIBLE WITH THESE STORMS. A RAINFALL AMOUNT OF 0.91 INCHES HAS ALREADY BEEN REPORTED NEAR 164TH AND PACIFIC AS OF 800 PM CDT. LOCATIONS IMPACTED INCLUDE... OMAHA...COUNCIL BLUFFS...BELLEVUE...PAPILLION...LA VISTA...RALSTON... PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAIN IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR SOUTHWESTERN IOWA...AND SOUTHEASTERN AND EAST CENTRAL NEBRASKA. LAT...LON 4143 9560 4100 9605 4101 9645 4143 9605 TIME...MOT...LOC 0104Z 245DEG 27KT 4141 9590 4107 9632 MILLER
Special weather statement, Aug 11, 8:14 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
814 PM CDT THU AUG 11 2016
IAZ056-069-079-080-NEZ053-120145-
SHELBY IA-MILLS IA-POTTAWATTAMIE IA-MONTGOMERY IA-SARPY NE-
814 PM CDT THU AUG 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MONTGOMERY...
SOUTHEASTERN SHELBY...MILLS...EASTERN POTTAWATTAMIE AND EASTERN SARPY
COUNTIES UNTIL 845 PM CDT...
AT 813 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR WALNUT TO 6 MILES SOUTHWEST OF TREYNOR.
MOVEMENT WAS EAST AT 40 MPH.
WIND GUSTS OF UP TO AROUND 50 MPH WILL BE POSSIBLE WITH THESE
STORMS...AND THE OUTFLOW MAY BE WELL AHEAD OF THE RAIN.
LOCATIONS IMPACTED INCLUDE...
GLENWOOD...HARLAN...OAKLAND...AVOCA...MALVERN...TREYNOR...CARSON...
WALNUT...SHELBY...MACEDONIA...SILVER CITY...HANCOCK...HENDERSON...
HASTINGS...FARM CREEK PUBLIC WILDLIFE AREA...
NISHNA BEND RECREATION AREA...BOTNA BEND PARK...OLD TOWN PARK...
ELK HORN CREEK RECREATION AREA AND PRAIRIE ROSE STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
SOUTHWESTERN IOWA...AND EAST CENTRAL NEBRASKA.
LAT...LON 4150 9516 4124 9516 4092 9566 4109 9587
4178 9520 4169 9509 4160 9509 4160 9504
4150 9504
TIME...MOT...LOC 0113Z 258DEG 33KT 4148 9519 4118 9572
MILLERSpecial weather statement, Aug 11, 8:24 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 824 PM CDT THU AUG 11 2016 NEZ065-066-078-120200- SEWARD NE-LANCASTER NE-SALINE NE- 824 PM CDT THU AUG 11 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SEWARD... NORTHEASTERN SALINE AND SOUTHWESTERN LANCASTER COUNTIES UNTIL 900 PM CDT... AT 824 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF PLEASANT DALE...OR 11 MILES SOUTHWEST OF LINCOLN... MOVING EAST AT 35 MPH. WIND GUSTS OF 45 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LINCOLN...PLEASANT DALE...ROCA...DENTON...CONESTOGA STATE RECREATION AREA...PAWNEE STATE RECREATION AREA AND WALNUT CREEK RECREATION AREA. THIS INCLUDES THE FOLLOWING HIGHWAYS... HIGHWAY 2 IN NEBRASKA NEAR MILE MARKER 466. HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 51 AND 71...AND NEAR MILEMARKER 77. INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 388 AND 405. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR SOUTHEASTERN NEBRASKA. LAT...LON 4062 9693 4083 9698 4092 9663 4067 9657 TIME...MOT...LOC 0124Z 257DEG 32KT 4071 9685 MEAD
Special weather statement, Aug 11, 9:11 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 911 PM CDT THU AUG 11 2016 IAZ090-NEZ044-051>053-065>068-089>092-120300- FREMONT IA-NEMAHA NE-DODGE NE-DOUGLAS NE-JOHNSON NE-CASS NE- SEWARD NE-GAGE NE-LANCASTER NE-PAWNEE NE-OTOE NE-SAUNDERS NE- SARPY NE- 911 PM CDT THU AUG 11 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FREMONT... SOUTHWESTERN DOUGLAS...SOUTHEASTERN DODGE...CASS...EAST CENTRAL SEWARD...WEST CENTRAL NEMAHA...NORTHEASTERN GAGE...NORTH CENTRAL PAWNEE...JOHNSON...WESTERN SARPY...EASTERN SAUNDERS...OTOE AND LANCASTER COUNTIES UNTIL 1000 PM CDT... AT 909 PM CDT...DOPPLER RADAR WAS TRACKING A LARGE AREA OF STRONG THUNDERSTORMS OVER PARTS OF EASTERN NEBRASKA. THESE WERE MOVING TO THE NORTHEAST AROUND 40 MPH. WINDS IN EXCESS OF 40 MPH AND HEAVY RAIN WILL BE POSSIBLE WITH SOME THESE STORMS. LOCATIONS IMPACTED INCLUDE... LINCOLN...NEBRASKA CITY...WAHOO...GRETNA...WAVERLY...ASHLAND... SYRACUSE...TECUMSEH...HICKMAN...SPRINGFIELD...YUTAN...LOUISVILLE... WEEPING WATER...BENNET...ELMWOOD...FIRTH...MEAD...GREENWOOD... PALMYRA AND STERLING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR SOUTHEASTERN AND EAST CENTRAL NEBRASKA. LAT...LON 4142 9654 4081 9572 4023 9626 4083 9697 TIME...MOT...LOC 0209Z 208DEG 37KT 4095 9678 4043 9620 MILLER
Special weather statement, Aug 11, 9:27 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 927 PM CDT THU AUG 11 2016 IAZ055-069-079-080-090-091-NEZ034-044-045-051>053-067-068-120315- PAGE IA-MILLS IA-HARRISON IA-MONTGOMERY IA-POTTAWATTAMIE IA- FREMONT IA-DODGE NE-DOUGLAS NE-OTOE NE-SAUNDERS NE-SARPY NE-CASS NE- WASHINGTON NE-BURT NE- 927 PM CDT THU AUG 11 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MONTGOMERY... NORTHERN FREMONT...NORTHWESTERN PAGE...WESTERN POTTAWATTAMIE... MILLS...SOUTHWESTERN HARRISON...EASTERN CASS...SOUTHEASTERN DODGE... SOUTHEASTERN BURT...DOUGLAS...WASHINGTON...SARPY...NORTHEASTERN SAUNDERS AND NORTHEASTERN OTOE COUNTIES UNTIL 1015 PM CDT... AT 926 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CEDAR BLUFFS TO NEAR SIDNEY. MOVEMENT WAS NORTHEAST AT 35 MPH. WINDS IN EXCESS OF 40 MPH AND HEAVY RAIN WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... OMAHA...COUNCIL BLUFFS...BELLEVUE...FREMONT...PAPILLION...LA VISTA... BLAIR...PLATTSMOUTH...RALSTON...RED OAK...GLENWOOD...GRETNA... MISSOURI VALLEY...VALLEY...TEKAMAH...SPRINGFIELD...ARLINGTON... YUTAN...MALVERN AND SIDNEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... VERY HEAVY RAIN IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR SOUTHWESTERN IOWA...AND SOUTHEASTERN AND EAST CENTRAL NEBRASKA. LAT...LON 4181 9623 4095 9516 4066 9570 4145 9669 TIME...MOT...LOC 0226Z 244DEG 32KT 4140 9665 4077 9566 MILLER
Local storm report, Aug 11, 9:35 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
935 PM CDT THU AUG 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HEAVY RAIN 3 ENE GRETNA 41.16N 96.19W
08/11/2016 M3.11 INCH SARPY NE NWS EMPLOYEE
&&
CZAPOTOCThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 7:08 PM CDT | Special Weather Statement | OAX | Saline | 37 min |
| Aug 11, 7:18 PM CDT | Special Weather Statement | OAX | Douglas, Sarpy | 42 min |
| Aug 11, 7:23 PM CDT | Special Weather Statement | OAX | Jefferson | 37 min |
| Aug 11, 7:29 PM CDT | Severe Thunderstorm Warning | OAX | Jefferson, Saline | 31 min |
| Aug 11, 7:54 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson, Lancaster, Saline | 36 min |
| Aug 11, 8:07 PM CDT | Special Weather Statement | OAX | Douglas, Sarpy | 38 min |
| Aug 11, 8:24 PM CDT | Special Weather Statement | OAX | Lancaster | 36 min |
| Aug 11, 8:25 PM CDT | Areal Flood Advisory | OAX | Douglas, Sarpy, Washington | 3 hr |
| Aug 11, 8:37 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 23 min |
| Aug 11, 9:01 PM CDT | Flash Flood Watch | OAX | Cass, Douglas, Lancaster, Nemaha, Otoe, Sarpy and 1 more | 4 hr |
| Aug 11, 9:11 PM CDT | Special Weather Statement | OAX | Cass, Johnson, Lancaster, Otoe, Saunders | 49 min |
| Aug 11, 9:27 PM CDT | Special Weather Statement | OAX | Douglas, Sarpy, Washington | 48 min |
| Aug 12, 12:19 AM CDT | Special Weather Statement | OAX | Nemaha, Richardson | 41 min |
| Aug 12, 4:24 PM CDT | Special Weather Statement | OAX | Cedar, Knox | 36 min |
| Aug 12, 5:44 PM CDT | Special Weather Statement | OAX | Madison, Stanton, Thurston, Wayne | 46 min |
Nearby
Flash Flood Warnings in Nebraska, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.